Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 12, NWS State College, PA

June 16, 2001Juniata County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 16, 2001, 6:25 PM EDT for Juniata County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2001, 6:25 PM EDT (22:25 UTC)
Expired
Jun 16, 2001, 9:15 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Juniata County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 162227
FFWCTP
PAC067-170115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JUNIATA COUNTY IN PENNSYLVANIA

* UNTIL 915 PM EDT.

* AT 615 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
THUNDERSTORM WITH VERY HEAVY RAINFALL THAT HAS BEEN STATIONARY OVER 
SOUTHERN AND CENTRAL JUNIATA COUNTY SINCE 530 PM.

DOPPLER RADAR IN STATE COLLEGE ESTIMATES THAT BETWEEN TWO AND THREE 
INCHES OF RAIN HAS FALLEN IN SOUTHERN AND CENTRAL JUNIATA COUNTY. 
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL LIKELY CAUSE FLASH FLOODING 
ALONG THE TUSCARORA CREEK AND IN ADJACENT COMMUNITIES LIKE SPRUCE 
CREEK...HONEY CREEK...PORT ROYAL AND WALNUT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDZONED. MOVE TO
HIGHER GROUND.  SMALL CREEKS AND STREAMS WILL RAPIDLY 
FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS.

$$

LAT...LON 4074 7720 4045 7741 4036 7771 4060 7757

DANGELO/DEVOIR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:00 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 16, 2:00 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
200 PM EDT SAT JUN 16 2001

...WORK ZONES BY 345 PM...

...ZONES BY 4 PM...

...CHANGES...

NOT MANY CHANGES...CURRENT WATCH AREA LOOKS GOOD.

WILL MOST LIKELY PUT DRY WEATHER IN FOR SAT.

...DISC...

...SHORT TERM...

REMAINS OF OLD CIRCULATION CENTER JUST OFF VA COAST...SYSTEM MOVING
LIKE A SLUG NOW. BLOCKING RIDGE TO THE NE OF CONCERN.

GOOD NEWS IS THAT THE REMAINS OF THE STRONG FRONT STILL MOVING ALONG
AT A DECENT PACE.

STILL CONCERN THAT SOME HEAVY RAIN COULD FALL TODAY...AS IT WILL
TAKE AT A LEAST A FEW HOURS FOR FRONT TO MOVE ACROSS. ALSO COLDEST
TOPS FORMING TO THE NORTH OF THE OLD CIRCULATION CENTER...AND FRONT
MOVING IN AT TIME OF MAX HEATING.

WOULD EXPECT MOST AREAS TO GET GENERAL SOAKING RAIN OF 1 TO 2
INCHES...WITH HIGHER AMTS IN SOME SPOTS. WITH A FEW SPOTS STILL DRY
FROM EARLY MAY...SHOULD ALLOW THE CORN ETC TO TAKE OFF.

WATCH AREA LOOKS GOOD. HIGH DEWPOINTS IN PLACE AGAINST ALLEGANY
FRONT. MAIN CONCERN WOULD BE AREAS JUST N AND W OF WATCH AREA THAT
SEE AN ISOLATED CORE DUMPER...GIVEN AREA OF BETTER HEATING...BUT
WILL HOLD OFF ON EXPANDING WATCH AREA FOR NOW.

...LONG TERM...

SLIGHTLY DRIER AIR...BUT NOTHING REAL COOL. COMING UP ON THE FIRST
DAY OF SUMMER.

MAYBE A TAD COOLER BY LATE WEEK...WILL GO WITH DRY WX FOR NOW FOR
SAT...BUT IF MEAN TROUGH TRIES TO BUILD| BACK IN...COULD BE WET.

.CTP...FLASH FLOOD WATCH FOR THIS EVENING FOR MID AND LOWER SUSQ
VALLEY.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:53 PM EDTFlash Flood WarningCTPHuntingdon3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.